MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE VENTED NOKOR 16X1 TW; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE VENTED NOKOR 16X1 TW; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Model Number 305213
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.(b)(4).Investigation summary: a device history record review was performed for provided lot number 9322472.The review did not reveal any detected quality issues during the production process that could have contributed to this reported incident.To aid in the investigation of this incident, 1000 physical samples and a picture sample was received for evaluation by our quality team.Through examination of the samples, a visual inspection was preformed and the needle hub flash was confirmed to have a molding defect.In response to this incident, the defective samples were taken to be shown to the molding coordinator, mold techs and inspectors.Investigation conclusion: our quality team will continue to monitor the manufacturing process for this defect and other emerging trends.Root cause description: the cause of this defect could have resulted from the cavity of the mold, causing the defect, and going unnoticed during inspection.
 
Event or Problem Description
It was reported that needle vented nokor 16x1 tw had a molding defect.This occurred on 1000 occasions before use.The following information was provided by the initial reporter: material no.: 305213 batch; no.: 9322472.It was reported that needles were found with flashing.

Brand Name
NEEDLE VENTED NOKOR 16X1 TW
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key10571370
Report Number1911916-2020-00894
Device Sequence Number3028749
Product Code GAA
UDI-Device Identifier00382903052134
UDI-Public00382903052134
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2025
Device Model Number305213
Device Catalogue Number305213
Device Lot Number9322472
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2020
Initial Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;